Alert archive / California / River Flood Advisories in 2015

River Flood Advisory 1, NWS Eureka, CA

February 6, 2015Mendocino County, California

NWS Eureka, CA issued this river flood advisory at Feb 6, 2015, 7:45 PM PST for Mendocino County, California. It was in force for 36 hr.

The area

The outline as issued.

The facts

Issued
Feb 6, 2015, 7:45 PM PST (03:45 UTC)
Expired
Feb 8, 2015, 7:39 AM PST
In force
36 hr
Issued by
NWS Eureka, CA
Area
Storm-based polygon

County Mendocino County, CA

The radar

The Beale AFB radar (KBBX), 140 km from the middle of the area, began a volume at 03:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Russian River near Hopland (HOPC1).

Minor stage
15 ft
Moderate stage
23 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 11462500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

788 
WGUS86 KEKA 070345
FLSEKA
FLOOD ADVISORY
NATIONAL WEATHER SERVICE EUREKA, CA
745 PM PST FRI FEB 6 2015

...The National Weather Service in Eureka has issued a flood advisory
for the RUSSIAN RIVER...

  RUSSIAN RIVER near Hopland affecting Mendocino County 

RECENT RAINFALL IS LIKELY TO PRODUCE FLOODING ON HIGHWAY 175 NEAR
RUSSIAN RIVER BRIDGE OVER THE NEXT SEVERAL HOURS.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

Do not drive your car across flooded roadways. It only takes about 
two feet of water to float most vehicles. For area road conditions...
call CALTRANS at 1-800-427-7623.

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR YOUR
LOCAL TV OR RADIO STATIONS.

The next statement will be issued 1000 PM PST FEBRUARY 6 2015.

&&

CAC045-071545-
/O.NEW.KEKA.FL.Y.0001.150207T0345Z-150208T1539Z/
/HOPC1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
745 PM PST FRI FEB 6 2015

THE NATIONAL WEATHER SERVICE IN Eureka HAS ISSUED A
* FLOOD ADVISORY FOR
  THE RUSSIAN RIVER near Hopland.
* until Sunday morning.
* AT  7:00 PM Friday THE stage WAS 14.2 feet.
* FLOOD STAGE IS 21.0 feet.
* FORECAST...THE RIVER WILL RISE TO NEAR 15 feet FRIDAY
EVENING. AT THIS STAGE WATER MAY RISE ABOVE HIGHWAY 175 NEAR THE
RUSSIAN RIVER BRIDGE. MINOR FLOODING OF CROP LAND IS POSSIBLE ON THE
RIGHT BANK OF THE RIVER. 


 &&

LAT...LON 3896 12314 3904 12320 3913 12324 3917 12315
      3909 12313 3894 12304       

$$
2 follow-up statements
765 
WGUS86 KEKA 070519
FLSEKA
FLOOD ADVISORY
NATIONAL WEATHER SERVICE EUREKA, CA
919 PM PST FRI FEB 6 2015

...The flood advisory continues for the RUSSIAN RIVER...
  RUSSIAN RIVER near Hopland affecting Mendocino County 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

Do not drive your car across flooded roadways. It only takes about 
two feet of water to float most vehicles. For area road conditions...
call CALTRANS at 1-800-427-7623.

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR YOUR
LOCAL TV OR RADIO STATIONS.

The next statement will be issued BY 3 AM SATURDAY FEBRUARY 7
2015 or as warranted by changing conditions.

&&

CAC045-071719-
/O.CON.KEKA.FL.Y.0001.000000T0000Z-150207T1800Z/
/HOPC1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
919 PM PST FRI FEB 6 2015

THE FLOOD ADVISORY CONTINUES FOR
  THE RUSSIAN RIVER near Hopland.
* until Saturday morning.
* AT  9:00 PM Friday THE stage WAS 15.1 feet.
* FLOOD STAGE IS 21.0 feet.
* FORECAST...THE RIVER WILL RISE TO NEAR 17 feet lateR this evening
THEN BEGIN TO RECEED. 
* IMPACTS...AT 15 FEET FLOODING OF HIGHWAY 175 IS EXPECTED AT THE
APPROACH TO THE RUSSIAN RIVER BRIDGE. MINOR FLOODING OF CROP LAND ON
THE RIGHT BANK OF THE RIVER IS POSSIBLE.

 &&

LAT...LON 3896 12314 3904 12320 3913 12324 3917 12315
      3909 12313 3894 12304       

$$
881 
WGUS86 KEKA 071223
FLSEKA
FLOOD ADVISORY
NATIONAL WEATHER SERVICE EUREKA, CA
423 AM PST SAT FEB 7 2015

...The flood advisory continues for the RUSSIAN RIVER...
  RUSSIAN RIVER near Hopland affecting Mendocino County 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

Do not drive your car across flooded roadways. It only takes about 
two feet of water to float most vehicles. For area road conditions...
call CALTRANS at 1-800-427-7623.

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR YOUR
LOCAL TV OR RADIO STATIONS.

The next statement will be issued by 11 am pst or as 
warranted by changing conditions.

&&

CAC045-071800-
/O.CON.KEKA.FL.Y.0001.000000T0000Z-150207T1800Z/
/HOPC1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
423 AM PST SAT FEB 7 2015

THE FLOOD ADVISORY CONTINUES FOR
  THE RUSSIAN RIVER near Hopland.
* until late this morning.
* AT  3:00 AM Saturday THE stage WAS 16.2 feet.
* FLOOD STAGE IS 21.0 feet.
* FORECAST...THE RIVER WILL FALL BELOW 15 FT LATER THIS MORNING.
* IMPACTS...At 15 feet flooding of highway 175 is expected at the
  approach to the Russian River Bridge. Minor flooding of crop land
  on the right bank of the river is possible.

 &&

LAT...LON 3896 12314 3904 12320 3913 12324 3917 12315
      3909 12313 3894 12304       

$$

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this river flood advisory went out at Feb 6, 3:54 PM PST, 3 hours 51 minutes earlier.

Area forecast discussion, Feb 6, 3:54 PM PST, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
354 PM PST FRI FEB 6 2015

.SYNOPSIS...SHOWERS WILL PERSIST THROUGH SATURDAY. ON SUNDAY...ANOTHER
SYSTEM WILL BRING HEAVY RAIN TO THE AREA. RAINS WILL DECREASE ON
MONDAY AND COME TO AN END MONDAY NIGHT.

&&

.DISCUSSION...AN UPPER TROF OVER THE E PACIFIC...CONTINUING THE
FEED OF TROPICAL AND SUB-TROPICAL MOISTURE ACROSS THE AREA. RAINS
WILL BECOME MORE SHOWERY TONIGHT AND SATURDAY. ANOTHER POTENT
DISTURBANCE WILL ROUND THE BASE OF THE TROF ON SUN AND APPROACH
THE AREA. THIS WILL BRING AN INCREASE TO RAINS ACROSS THE AREA
ONCE AGAIN. ADDITIONAL RAINFALL TOTALS OF 1 TO 3 INCHES ARE
EXPECTED WITH 3 TO 5 INCHES IN THE HIGHER S-W FACING TERRAIN.
CONTINUED S WINDS WILL PRODUCE MORE DOWNSLOPING ALONG THE REDWOOD
COASTAL PLAIN WITH LIGHTER AMOUNTS THAN THE REST OF THE AREA.

2 OR 3 MORE PERIODS OF STRONG WIND GUSTS ARE EXPECTED...PARTICULARLY
ALONG THE COASTAL PLAIN AND ACROSS THE COASTAL MOUNTAINS. THE 1ST
SURGES...LATE TONIGHT AND AGAIN SAT EVENING...ARE EXPECTED TO BE
LIGHTER THAN LAST NIGHT. HOWEVER...THE NAM IS INDICATING A STRONG
COASTAL JET SUN AFTERNOON AND EVENING. THIS COULD BRING AT LEAST
ADVISORY LEVEL WINDS ALONG THE COASTAL PLAINS AND HIGHLANDS.

THE BEST CHANCES FOR ISOLATED THUNDERSTORM DEVELOPMENT APPEARS TO
BE FROM FRI EVENING THRU THE DAY SAT OVER THE N COASTAL WATERS AND
ADJACENT LAND AREAS OF THE REDWOOD COAST. CONFIDENCE IS LOW...BUT
MODEST INSTABILITY VALUES SHOULD COUPLE WITH STRONG DYNAMICS TO
PRODUCE AT LEAST A FEW STORMS. ENUF SHEAR SHOULD BE AVAILABLE FOR
SOME ORGANIZATION AND LONGEVITY OF WHATEVER DOES DEVELOP.

SNOW LEVELS ARE EXPECTED TO DROP ENUF OVER THE TRINITY HORN TO
ALLOW FOR SEVERAL INCHES OF SNOW AT THE HIGHEST ELEVATIONS THIS
EVENING THRU SAT MORNING. TOTALS OF AROUND 6 INCHES ARE POSSIBLE
ON THE RIDGETOPS WITH LESSER AMOUNTS AT PASS LEVEL.

HIGH PRESSURE IS EXPECTED TO BUILD ALONG THE PACIFIC COAST ON
TUE AND SHOULD FINALLY BRING AN END TO THIS RAIN EVENT. /SEC

&&

.AVIATION...A DISTURBANCE IS BRINGING PRECIPITATION TO NORTHWEST
CALIFORNIA. EXPECT VFR/MVFR DUE TO CLOUDS AND -SHRA THIS EVENING AND
OVERNIGHT.

&&

.MARINE...THE AFTERNOON BUOY OBSERVATIONS ARE REPORTING SEAS RANGING
ANYWHERE FROM 13 FT NEAR THE IMMEDIATE COAST TO 18 FT FURTHER
OFFSHORE. THERE WAS NO ASCAT PASS ACROSS OUR WATERS THIS AFTERNOON,
SO THERE IS SOME UNCERTAINTY OVER HOW STRONG THE WINDS REALLY ARE.
THE FRONT THAT BROUGHT THE STRONG WINDS TO OUR WATERS IS IN THE
PROCESS OF MOVING INLAND. AS A RESULT, WINDS WILL EASE LATE THIS
AFTERNOON INTO THIS EVENING. HOWEVER, VERY STEEP SHORT PERIOD SEAS
WILL CONTINUE THROUGH SATURDAY MORNING. LEFT THE SE.W'S UNCHANGED
FOR THE OUTER WATERS, BUT EXTENDED IT INTO ZONE 455 TO ACCOUNT FOR
THE CURRENT CONDITIONS, WHICH MEET SE.W CRITERIA. ZONE 450 IS
BORDERLINE, SO HELD OFF ON ISSUING A WARNING. HOWEVER, SC.Y'S WILL
BE UP FOR ALL OF THE ZONES INTO THIS EVENING TO ACCOUNT FOR THE
GUSTY SOUTHERLY WINDS. MODELS ARE IN GOOD AGREEMENT SHOWING WINDS
BRIEFLY INCREASING AGAIN ACROSS PORTIONS OF OUR NORTHERN WATERS LATE
TONIGHT. THIS IS DUE TO A DISTURBANCE MOVING THROUGH OUR AREA. SINCE
MODELS SHOW GUSTS TO 35-40 KT FOR ABOUT 6 HOURS, ISSUED A GL.W FOR
ZONE 470. OCCASIONAL GUSTS TO GALE FORCE ARE EXPECTED FOR ZONE 450,
SO HELD OFF ON A WARNING. BUT THIS WILL NEED TO BE MONITORED IN CASE
WINDS ARE STRONGER THAN EXPECTED. OTHERWISE, WINDS WILL EASE ON
SATURDAY AS THE DISTURBANCE MOVES INLAND. THIS SHOULD ALLOW SEAS TO
SUBSIDE, MEANING ALL WARNINGS SHOULD BE ALLOWED TO EXPIRE AS
ADVERTISED. FOCUS THEN SHIFTS TO SUNDAY AS A STRONG LOW DEVELOPS
OFFSHORE AND MOVES TOWARDS THE PACIFIC NORTHWEST. MODELS ARE STILL
SHOWING SOME UNCERTAINTY REGARDING THE EXACT INTENSITY AND TRACK OF
THE LOW. THE CURRENT MODEL CONSENSUS INDICATES A FRONT ASSOCIATED
WITH THIS LOW IS EXPECTED TO BRING STRONG GALE CONDITIONS ACROSS THE
OUTER WATERS ON SUNDAY AND POSSIBLY GALE CONDITIONS TO THE INNER
WATERS. SINCE SOME OF THE MODELS INDICATE OCCASIONAL GUSTS
APPROACHING STORM FORCE WITH THIS FRONT, ISSUED A GL.A ACROSS THE
OUTER WATERS FOR THIS. SEE THE MWW FOR MORE DETAILS ON THIS AND
EVERYTHING ELSE STATED ABOVE. BEYOND SUNDAY, THE WEATHER PATTERN
LOOKS LIKE IT MIGHT QUIET DOWN.

&&

.HYDROLOGY...

THE NAVARRO RIVER AT NAVARRO IS STILL FORECAST TO CREST OVER
FLOOD STAGE...WITH A CREST TIME SUN EVENING. THE KLAMATH RIVER AT
KLAMATH...EEL RIVER AT FERNBRIDGE...AND VAN DUZEN RIVER AT
BRIDGEVILLE ARE FORECAST TO REACH MONITOR STAGE.  /SEC

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...FLOOD WATCH UNTIL 10 PM PST THIS EVENING FOR CAZ001>004-076.

NORTHWEST CALIFORNIA COASTAL WATERS...
     GALE WATCH FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT
     FOR PZZ470-475.

     SMALL CRAFT ADVISORY UNTIL MIDNIGHT PST TONIGHT
     FOR PZZ470.

     GALE WARNING UNTIL 4 PM PST THIS AFTERNOON FOR PZZ470-475.

     GALE WARNING FROM MIDNIGHT TONIGHT TO 9 AM PST SATURDAY
     FOR PZZ470.

     HAZARDOUS SEAS WARNING UNTIL MIDNIGHT PST TONIGHT FOR PZZ470.

     SMALL CRAFT ADVISORY UNTIL 9 AM PST SUNDAY FOR PZZ475.

     HAZARDOUS SEAS WARNING UNTIL 9 AM PST SATURDAY FOR PZZ475.

     SMALL CRAFT ADVISORY UNTIL 3 AM PST MONDAY FOR PZZ455.

     HAZARDOUS SEAS WARNING UNTIL 3 AM PST SATURDAY FOR PZZ455.

     SMALL CRAFT ADVISORY UNTIL 3 AM PST MONDAY FOR PZZ450.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Feb 6, 5:08 AM PST, 14 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
508 AM PST FRI FEB 6 2015

CAZ004-071315-
UPPER TRINITY RIVER-
508 AM PST FRI FEB 6 2015

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A FLOOD WATCH IS CURRENTLY IN EFFECT.

ROCKSLIDES ARE POSSIBLE ON ROADWAYS DUE TO HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A FLOOD WATCH IS CURRENTLY IN EFFECT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ076-071315-
MENDOCINO INTERIOR-
508 AM PST FRI FEB 6 2015

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...WIND ADVISORY IN EFFECT UNTIL 2 PM PST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A FLOOD WATCH IS CURRENTLY IN EFFECT.
A WIND ADVISORY IS CURRENTLY IN EFFECT.

ROCKSLIDES ARE POSSIBLE ON ROADWAYS DUE TO HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A FLOOD WATCH IS CURRENTLY IN EFFECT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-071315-
NORTH COAST INTERIOR-
508 AM PST FRI FEB 6 2015

...HIGH WIND WARNING IN EFFECT UNTIL 2 PM PST THIS AFTERNOON...
...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A HIGH WIND WARNING IS CURRENTLY IN EFFECT.
A FLOOD WATCH IS CURRENTLY IN EFFECT.

ROCKSLIDES ARE POSSIBLE ON ROADWAYS DUE TO HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A HIGH WIND WARNING IS CURRENTLY IN EFFECT.
A FLOOD WATCH IS CURRENTLY IN EFFECT.

ADDITIONAL STRONG WINDS ARE POSSIBLE...PEAKING SUNDAY AFTERNOON
AND EVENING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ001-002-071315-
REDWOOD COAST-MENDOCINO COAST-
508 AM PST FRI FEB 6 2015

...WIND ADVISORY IN EFFECT UNTIL 2 PM PST THIS AFTERNOON...
...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A FLOOD WATCH IS CURRENTLY IN EFFECT.
A WIND ADVISORY IS CURRENTLY IN EFFECT.

ROCKSLIDES ARE POSSIBLE ON ROADWAYS DUE TO HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A FLOOD WATCH IS CURRENTLY IN EFFECT.
A WIND ADVISORY IS CURRENTLY IN EFFECT.

ADDITIONAL STRONG WINDS ARE POSSIBLE...PEAKING SUNDAY AFTERNOON
AND EVENING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Feb 6, 2:03 PM PST, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
203 PM PST FRI FEB 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HEAVY RAIN       10 N LAYTONVILLE        39.81N 123.48W
02/06/2015  M6.70 INCH       MENDOCINO          CA   TRAINED SPOTTER

            6.7 INCHES OF MEASURED RAINFALL ON IRON PEAK AT AN
            ELEVATION OF 3700 FEET FROM 10 PM LAST NIGHT TO THIS
            AFTERNOON.

&&

LEWIS

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 5:00 PM PSTWind AdvisoryEKA16 hr
Feb 6, 8:13 PM PSTRiver Flood WarningEKAMendocino58 hr
Feb 7, 2:35 AM PSTRiver Flood WarningEKAHumboldt19 hr
Feb 7, 3:49 AM PSTGale WatchEKA11 hr
Feb 7, 3:49 AM PSTGale WarningEKA51 hr
Feb 7, 4:05 AM PSTHigh Wind WatchEKA23 hr

Nearby

River Flood Advisories in California, 2015Every river flood advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.